The Lupus Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
62 Posts
Discussion Starter #1
Hi,
Not been here for a while, but everyone's advice is always aprreciated.

My steriods have been coming down gradually from 20mg to now 4mg over the past year (when i was diagonosed) and over the past 3/4 weeks when i've been on 4 or 4.5mg my toes and fingers have been quite painful and swollen most of the time. Just wondering of any relief that anyone knows about? and is it a reaction to the reduction of steriods? should i just put up with it? (some ibruprofen tends to take most of the pain away) and des this indicate another flare, or is it just part and parcel of the whole thing??!!! :unsure:
 

·
Registered
Joined
·
7,800 Posts
Hi Alison,

I don't have any specific advice for the swollen fingers and toes other than possibly taking some extra NSAIDs just to tide you over the pred reduction adjustment time.

I think the main thing with "should I just put up with it?" is how long it goes on. We get too used to feeling bad and symptoms creeping up, and it is difficult to be objective.

I was tapering pred a while back and the rheumy warned me that I would have bad patches with each reduction while my body adjusted. She said that they'd last about two weeks. In reality, I found that it was more like three or even four. The problem with that was that when it went on and on with the last reduction, I didn't realise that it shouldn't be going on and on and didn't call her soon enough. That brought on a bad flare which I am still suffering from and, because my flare involved problems breathing, my pred was pushed back up to almost where it was before I started tapering.

Katharine
 

·
Registered
Joined
·
521 Posts
When weening me off steriods my doctor put me on plaquenil and more importantly celebrex.

Celebrex help immediately with the swelling and sore joints.
 
1 - 3 of 3 Posts
Top